Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 106, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 7, 2017, 5:19 PM PDT for Clark County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2017, 5:19 PM PDT (00:19 UTC)
- Expired
- Sep 7, 2017, 8:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, NV
The radar
The Las Vegas radar (KESX), 129 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 3174 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
044
WGUS55 KVEF 080019
FFWVEF
NVC003-080315-
/O.NEW.KVEF.FF.W.0106.170908T0019Z-170908T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
519 PM PDT THU SEP 7 2017
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northeastern Clark County in southern Nevada...
* Until 815 PM PDT
* At 515 PM PDT, Doppler radar indicated multiple thunderstorms
producing heavy rain south of Bunkerville and Mesquite. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Riverside Road, Bunkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3679 11409 3662 11405 3658 11414 3668 11430
3674 11423
$$
JS2 follow-up statements
504
WGUS75 KVEF 080147
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
647 PM PDT THU SEP 7 2017
NVC003-080315-
/O.CON.KVEF.FF.W.0106.000000T0000Z-170908T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
647 PM PDT THU SEP 7 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM PDT FOR
NORTHEASTERN CLARK COUNTY...
At 645 PM PDT, thunderstorms have diminished however flooding on
Riverside Road will be possible through 830 PM.
Some locations that could experience flooding include...
Riverside Road, Bunkerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3679 11409 3662 11405 3658 11414 3668 11430
3674 11423
$$
JS198
WGUS75 KVEF 080309
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
809 PM PDT THU SEP 7 2017
NVC003-080319-
/O.EXP.KVEF.FF.W.0106.000000T0000Z-170908T0315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark NV-
809 PM PDT THU SEP 7 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN CLARK COUNTY WILL EXPIRE
AT 815 PM PDT...
Heavy rain had ended in the area south of Mesquite, and flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3679 11409 3662 11405 3658 11414 3668 11430
3674 11423
$$
MorganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 3:20 PM PDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 7, 3:20 PM PDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 320 PM PDT Thu Sep 7 2017 .SYNOPSIS...Moisture is expected to increase Friday through Sunday leading to more widespread showers and thunderstorms over portions of the southern Great Basin and Mojave Desert. Temperatures will cool to below normal readings Friday and Saturday with the additional cloud cover. && .SHORT TERM...tonight through Sunday. Moisture and instability over the eastern half of the forecast area has led to scattered showers and thunderstorms over Mohave, Clark and San Bernardino Counties this afternoon. The strongest storms are occurring over portions of eastern San Beranrdino and Clark counties where strong wind gusts have been an issue. DCAPES are generally around 1700 J/KG and we have seen several microbursts in the area. With ongoing outflow boundaries we may see storms continue through the evening before dissipating late. Upper low off the central California coast will move inland overnight and the associated trough will help pull low level monsoonal moisture northward early Friday. This moisture is expected to increase through the afternoon and into Saturday. Dynamics associated with low combined with increasing instability will lead to more widespread thunderstorms over Mohave, Clark, Lincoln, southern Nye, and eastern San Bernardino Counties Friday and Saturday. A sharp moisture/instability boundary stretching from roughly western Lincoln down through eastern San Bernardino County should keep things dry to the west, but storms along this boundary could become more organized. With the increased moisture and potential for training storms, heavy rain and long duration rainfall could be an issue. Have gone ahead and issued a flash flood watch for those aforementioned areas starting mid Friday morning and continuing into Monday morning. Moisture will remain on Sunday, but the upper low that moved inland over central California will retrograde and the moisture boundary is expected to shift further west. This could bring more of the heavy rain and thunderstorms to western San Bernardino and Inyo Counties Sunday. At this time will not issue any statements for those areas, but as we get close a Watch may be needed. .LONG TERM...Monday through Thursday. Lingering chances for thunderstorms, though lower than Saturday, will remain over much of the forecast area Sunday as moisture wraps around the closed low off the southern California Coast. Although moisture decreases, there will be broad diffluence over much of the forecast area and more surface heating to support thunderstorm development. There is good agreement among the GFS and ECMWF that a drier southwest flow will spread over the region Monday through Wednesday as the closed low slowly lifts toward central California then moves inland. The ECMWF depicts a deep broad trough diving out of the Pacific Northwest that looks like will scour all moisture out of the region by Thursday along with a noteworthy cooling trend. If this plays out, it will be the end of monsoon season about on schedule with the transition to a fall pattern as troughs drop down from the northwest. && .AVIATION...For McCarran...Afternoon thunderstorms will subside and gusty south winds will subside and favor the usual southwest overnight. By late tomorrow morning, southeast winds will kick in, bringing a push of monsoon moisture and thunderstorms to the region. Training thunderstorms will be possible much of the day into overnight, capable of producing gusty winds and very heavy rain. Ceilings may come down to below 10 kft under thunderstorms. For the rest of southern Nevada, northwest Arizona and southeast California...Increasing moisture will bring increasing thunderstorm chances and lowering ceilings across much of the region, especially along the Colorado River Valley. Storms are likely to be more widespread by the evening, with gusty winds and heavy rain the main threats. Ceilings look to fall to or under 10 kft under thunderstorms. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Gorelow LONG TERM....Adair AVIATION.....Steele For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:43 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 5:40 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 8:50 AM PDT | Areal Flood Advisory | VEF | Clark | 3 hr |
| Sep 8, 1:24 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
| Sep 8, 4:02 PM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Sep 8, 4:25 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 50 min |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.